Economics at your fingertips  

Optimal ex post risk adjustment in markets with adverse selection

Anastasios Dosis ()

Journal of Mathematical Economics, 2019, vol. 85, issue C, 52-59

Abstract: This paper studies general health insurance markets and proposes a scheme of transfers among a regulator and insurers that discourages risk selection and promotes efficient competition. The proposed scheme conditions transfers on the ex post profits of insurers and requires the regulator to hold minimal information to implement it. Equilibrium exists and each equilibrium allocation is efficient in any environment with a finite number of types and states even if single-crossing is not satisfied. I argue that the proposed scheme features the characteristics of ex post risk adjustment.

Keywords: Health insurance; Risk selection; Risk adjustment; Efficiency (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Optimal Ex Post Risk Adjustment in Markets with Adverse Selection * (2019) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

DOI: 10.1016/j.jmateco.2019.09.003

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Haili He ().

Page updated 2020-07-09
Handle: RePEc:eee:mateco:v:85:y:2019:i:c:p:52-59